MAUDE Adverse Event Report: COVIDIEN IRVINE HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN IRVINE HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-M
Medical Device Problem Codes Difficult to Flush (1251); Delamination (2904)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hawkone device and a cutter driver were returned.No other ancillary devices were included.The hawkone was inspected and it was noted that the slide cover was detached from the slider cover.A crack to the handle body and flush port was observed.The distal assembly was inspected.The laser drilled coils showed deformation approximately 1.5cm from the cutter window.Possible delamination could be seen.After soaking, the section of the laser drilled coils where the damage was observed was inspected.There was no indication of any holes or tears to the tecothane.The coils were deformed, but no indication tissue had escaped.The distal assembly and flushed.Water was able to exit out the flush mouth; however observed biological debris noted within the laser drilled coils remained.The area of deformation was re- inspected a second time and no holes or abnormalities to the tecothane were found.The slide cover assembly the slider cover were attempted to be re-attached; however due to the crack the unit would not attach as in tended.
 
Event or Problem Description
The physician was attempting to use a h1-m hawkone to treat a plaque lesion in the distal sfa.The lesion was 200 mm in length with 80% stenosis.The artery diameter was 5 mm with little tortuosity.No abnormalities were reported in relation to the patient¿s anatomy.The device was prepped as per the ifu.A 6 french non-medtronic sheath was used in the procedure and a.014¿ non-medtronic guidewire.No embolic protection was used.Procedural stroke cineradiography images are not available.Pre-dilation of the vessel was not performed.Post-dilation of the vessel was performed.The physician did not meet resistance during advancement.The physician was unable to flush the tissue as tissue was trapped in the nose cone of the device, the physician attempted to flush the driveshaft port and the flush port on the catheter handle broke.The cutter was reported as damaged.In addition, upon cleaning the device it was observed that the nose cone had started to bulge.The cutter was returned into the housing.The physician utilised h1-m hawkone to complete the procedure without further complication.No patient injury was reported.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN IRVINE
9775 toledo way
irvine CA 92618
MDR Report Key7052875
Report Number2183870-2017-00521
Device Sequence Number19135408
Product Code MCW
UDI-Device Identifier00643169792302
UDI-Public00643169792302
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K161361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2020
Device Catalogue NumberH1-M
Device Lot NumberA482647
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2017
Initial Report FDA Received Date11/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1